MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PASSEO-35 XEO 8/40/90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BIOTRONIK AG, BUELACH, SWITZERLAND PASSEO-35 XEO 8/40/90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 428791
Medical Device Problem Codes Entrapment of Device (1212); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2024
Type of Reportable Event Malfunction
Event or Problem Description
A passeo-35 xeo balloon catheter was selected for treatment of a moderately calcified lesion (50 percent stenosis degree) in the moderately tortuous proximal sfa.The passeo-35 xeo burst at a pressure of 9 atm.Since it was not possible to pull the balloon out through the sheath, it was removed all together.Nothing remained in patient.
 
Additional Manufacturer Narrative
01-mar-2024 updated description a passeo-35 xeo balloon catheter was selected for treatment of a moderately calcified lesion (50 percent stenosis degree) in the moderately tortuous proximal sfa.The passeo-35 xeo was positioned in the target lesion and inflated with 9 atm during which the balloon burst.Since it was not possible to pull the balloon out through the sheath, it was removed all together.Nothing remained in patient.The returned product was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.In the as-returned state the affected device was located inside the 6f biotronik fortress 45 cm introducer sheath used in the intervention with about 55 mm of the device protruding from the distal end of the introducer sheath.In this state the balloon could not be withdrawn through the introducer sheath.It was thus pushed in distal direction which revealed that the balloon has burst longitudinally over a length of about 46 mm.Scratches were observed in close vicinity of the tear, indicating that the damage of the balloon surface was caused by a hard, sharp-edged object such as e.G., anatomical structure.After subsequent cleaning and rinsing the balloon could be withdrawn through the introducer sheath.Review of the production documentation confirmed that the device was manufactured according to specifications and passed all in-process and final inspections.In addition to visual inspections each instrument is tested for air tightness by means of a pressure test and a helium leak test.Based on the conducted investigations of the device being subject to this complaint, no manufacturing or material related root cause could be determined.The root cause for the reported event (i.E.Balloon burst) is most likely related to the patients anatomy.
 
Additional Manufacturer Narrative
(b)(6) 2024 updated description a passeo-35 xeo balloon catheter was selected for treatment of a moderately calcified lesion (50 percent stenosis degree) in the moderately tortuous proximal sfa.The passeo-35 xeo was positioned in the target lesion and inflated with 9 atm during which the balloon burst.Since it was not possible to pull the balloon out through the sheath, it was removed all together.Nothing remained in patient.The returned product was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.In the as-returned state the affected device was located inside the 6f biotronik fortress 45 cm introducer sheath used in the intervention with about 55 mm of the device protruding from the distal end of the introducer sheath.The technical investigation confirmed that the balloon could not be withdrawn through the introducer.It was thus pushed in distal direction which revealed that the balloon has burst longitudinally over a length of about 46 mm.Scratches were observed in close vicinity of the tear, indicating that the damage of the balloon surface was caused by a hard, sharp-edged object such as e.G., anatomical structure.Review of the production documentation confirmed that the device was manufactured according to specifications and passed all in-process and final inspections.In addition to visual inspections each instrument is tested for air tightness by means of a pressure test and a helium leak test.Based on the conducted investigations of the device being subject to this complaint, no manufacturing or material related root cause could be determined.The root cause for the reported event (i.E.Balloon burst) is most likely related to the patients anatomy.
 
Additional Manufacturer Narrative
Corrected the initial reporter information.Reference capa# nc-24-004.The returned product was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.In the as-returned state the affected device was located inside the 6f biotronik fortress 45 cm introducer sheath used in the intervention with about 55 mm of the device protruding from the distal end of the introducer sheath.In this state the balloon could not be withdrawn through the introducer sheath.It was thus pushed in distal direction which revealed that the balloon has burst longitudinally over a length of about 46 mm.Scratches were observed in close vicinity of the tear, indicating that the damage of the balloon surface was caused by a hard, sharp-edged object such as e.G., anatomical structure.After subsequent cleaning and rinsing the balloon could be withdrawn through the introducer sheath.Review of the production documentation confirmed that the device was manufactured according to specifications and passed all in-process and final inspections.In addition to visual inspections each instrument is tested for air tightness by means of a pressure test and a helium leak test.Based on the conducted investigations of the device being subject to this complaint, no manufacturing or material related root cause could be determined.The root cause for the reported event (i.E.Balloon burst) is most likely related to the patients anatomy.

Brand Name
PASSEO-35 XEO 8/40/90
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key18658437
Report Number1028232-2024-00686
Device Sequence Number12587249
Product Code LIT
UDI-Device Identifier07640130451629
UDI-Public(01)07640130451629(17)2605
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K142379
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2026
Device Model Number428791
Device Catalogue Number428791
Device Lot Number04231792
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2024
Supplement Date Received by Manufacturer03/01/2024
03/21/2024
10/16/2024
Initial Report FDA Received Date02/07/2024
Supplement Report FDA Received Date03/04/2024
03/21/2024
10/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown